- Alerfast 120 mg Tablet: Each film-coated tablet contains Fexofenadine Hydrochloride USP 120 mg.
- Alerfast 180 mg Tablet: Each film-coated tablet contains Fexofenadine Hydrochloride USP 180 mg.
- Alerfast 50 ml oral suspension: Each 5 ml oral suspension contains Fexofenadine Hydrochloride USP 30 mg.
Fexofenadine Hydrochloride is a second-generation, long-lasting H1-receptor antagonist that has a selective and peripheral H 1-antagonistic action. Fexofenadine Hydrochloride blocks the H1-receptor and thus prevents activation of cells by histamine in the GI tract, large blood vessels, and bronchial smooth muscle. This leads to relief of the allergic symptoms. Unlike most other antihistamines, Fexofenadine Hydrochloride does not enter the brain from the blood and therefore, does not cause drowsiness. Fexofenadine Hydrochloride lacks the cardiotoxic potential since it does not block the potassium channel involved in the repolarization of cardiac cells.
It is indicated for the relief of symptoms associated with seasonal and perennial allergic rhinitis and chronic idiopathic urticaria.
Dosage and Administration
- Allergic rhinitis: 120 mg once daily
- Urticaria: 180 mg once daily
2-11 years: 30 mg (1 spoonful) or 5 ml twice daily 6 months years: 15 mg (1/2 spoonful) or 2.5 ml twice daily
Fexofenadine Hydrochloride is generally well tolerated. The most commonly reported adverse events are headache, drowsiness, nausea, and dizziness. The incidence of these events observed with Fexofenadine Hydrochloride was similar to that observed with placebo.
Studies in the elderly, patients with hepatic impairment, and patients with cardiac disease exposed to Fexofenadine Hydrochloride showed no statistically significant differences compared to healthy individuals. As with most new drugs, there is only limited data on the elderly and really or hepatically impaired patients. Fexofenadine Hydrochloride should be administered with care in these special groups.
Use in pregnancy and lactation
Pregnancy Category B. There are no adequate and well-controlled studies in pregnant women. Fexofenadine Hydrochloride should be used during pregnancy only if the potential benefit justifies the potential risk to the fetus. Lactation It is not known if Fexofenadine Hydrochloride is excreted in human milk. Because many drugs are excreted in human milk, caution should be exercised when Fexofenadine Hydrochloride is administered to a nursing woman.
Fexofenadine Hydrochloride is contraindicated in patients with a known hypersensitivity to Fexofenadine Hydrochloride or any of its ingredients.
Caution should be taken during the concomitant use of Fexofenadine Hydrochloride with the following drugs: Erythromycin, ketoconazole, and antacid containing Aluminium and Magnesium Hydroxide gels.
In case of an overdose, standard measures to remove any unabsorbed drug should be employed. Symptomatic and supportive treatment is recommended. There has been no reported case of an acute overdose of Fexofenadine Hydrochloride.
Do not store above 30°C. Keep away from light and out of the reach of children.
- Alerfast 120 mg Tablet: Each box contains 3 blister packs of 10 tablets.
- Alerfast 180 mg Tablet: Each box contains 3 blister packs of 10 tablets.
- Alerfast 50 ml oral suspension: Each amber-colored glass bottle contains 50 ml oral suspension.